# SDR 2008FA0000288

- Difficulty date: April 1, 2008
- Submitted: April 23, 2008
- Operation: General aviation
- Aircraft: N99NA
- Make and model: Cessna 177B
- Aircraft serial: 17702697
- Engine: Lyc O360*
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Bulkhead
- Part number: 12210628
- Condition: Cracked
- Location: Rt Wing
- Part time: 6,339 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, FOUND PART CRACKED.  CHECKED (2) OTHER CARDINALS THAT HAPPENED TO BE IN OUR SHOP AND FOUND (1) OF THEM TO HAVE A SIMILAR CRACK.  THIS SECTION OF THE BULKHEAD IS THE ATTACH STRUCTURE FOR THE LOWER ATTACH ANGLE FOR THE IB FLAP DRIVE BELLCRANK.  IT IS CURIOUS THAT THE FACTORY INSTALLED SOME EXTRA REINFORCEMENT STRUCTURE (A BRACKET) IN THIS POSITION IN THE LT WING.  THERE ARE EVEN SOME (PILOT DRILL) (PD) HOLES DRILLED AT THE FACTORY IN THE RIB AND HEAVY ATTACH ANGLE ON THE AFFECTED RT SIDE.  IT WOULD APPEAR THAT BOTH LT AND RT BELLCRANKS WOULD EXPERIENCE THE SAME FORE-AFT FORCES BY AIR LOADS ON THE FLAPS.  SO WHY REINFORCE ONLY ONE SIDE? IS IT POSSIBLE THAT THE FACTORY ASSY LINE NEGLECTED TO INSTALL AN INTENDED SIMILAR REINFORCEMENT ON THE RT SIDE? (K)
